Virginia, 2007Flooding and High Wind in Virginia, April 15 to 16, 2007
April 15 to 16, 2007 · NWS LWX · 25 events in 20 counties and zones
A Nor'Easter impacted the Mid Atlantic region on April 15th and 16th. Low pressure off the southeastern coast moved north along the Delmarva.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $76,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Nor'Easter impacted the Mid Atlantic region on April 15th and 16th. Low pressure off the southeastern coast moved north along the Delmarva. Heavy rain spread north across the region early April 15th, causing flooding by the afternoon and evening. Winds increased as the low pressure area pushed north and intensified, downing trees and power lines across northern and central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 15, 3:05 AM EST, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 15, 3:05 AM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
405 AM EDT SUN APR 15 2007
.SHORT TERM (TODAY THROUGH TONIGHT)...
WATER VAPOR LOOP SHOWS A WAVE MOVING INTO THE TENNESSEE VALLEY AS A
SECOND SHORT WAVE DROPS SOUTH INTO THE MIDWEST. ACARS 400-250MB WIND
OBSERVATIONS REVEAL A POSITIVELY TILTED UPPER LEVEL TROUGH ACROSS
THE MIDDLE MISSISSIPPI RIVER VALLEY...WITH A 120-160KT SOUTHWESTERLY
JET EXTENDING FROM THE PLAINS THROUGH THE EASTERN GREAT LAKES. 03Z
SURFACE ANALYSIS PLACED A 1001MB CYCLONE IN EASTERN KENTUCKY...ALONG
THE NEXT COLD FRONT. A WARM FRONT EXTENDED NORTHEAST FROM A 1002MB
CYCLONE IN EAST CENTRAL ALABAMA THROUGH CENTRAL NORTH CAROLINA.
ACARS UPPER LEVEL WIND DATA HAS BEEN ABLE TO SHOW A SUBTLE 120-140KT
SOUTHWESTERLY JETLET ACROSS THE EASTERN GREAT LAKES. PRECIPITATION
ACROSS THE OHIO VALLEY LINES UP WELL WHERE JET COUPLING SEEMS TO BE
OCCURRING. THE FLIP SIDE TO THIS IS THE DEVELOPMENT OF A DRY SLOT
(DRAWN IN FROM BACKSIDE OF SOUTHEAST CONUS CONVECTION) OVERHEAD. AS
THE JETLET ACROSS THE EASTERN GREAT LAKES MOVES AWAY FROM THE
REGION...EXPECT RESULTANT VERTICAL CIRCULATIONS TO DIMINISH.
MEANWHILE...5MB PRESSURE FALLS HAVE BEEN OCCURRING ACROSS CENTRAL
VIRGINIA BETWEEN 3-6Z. THERE IS STILL A DYNAMIC SITUATION ACROSS THE
REGION...EVIDENCED BY SHOWER AND THUNDERSTORM REDEVELOPMENT WITHIN
THE DRYSLOT DURING THE PAST SEVERAL HOURS. ISENTROPIC LIFT OVER THE
WARM FRONT TO THE SOUTHEAST WILL PERSIST THROUGH THE MORNING...WHICH
SHOULD LEAD TO THE REDEVELOPMENT OF MODERATE TO HEAVY RAIN ACROSS
THE REGION. WHILE 00Z MODEL SUITE (ESPECIALLY GFS AND KLWX WRF-NMM)
DID NOT CLEARLY INDICATE BREAK IN PRECIPITATION...OBSERVATIONAL
TRENDS DO SUPPORT MODEL INDICATIONS OF RAIN AXIS DURING THE MORNING
HOURS.
RAIN PROCESS WILL BE EFFICIENT THIS MORNING...OWING TO WARM CLOUD
DEPTH UP TO 15KFT (-5C LEVEL)...PRECIPITABLE WATER VALUES GREATER
THAN 2 STANDARD DEVIATIONS ABOVE CLIMATOLOGY...AND AMOUNT OF LOW
LEVEL FORCING ASSOCIATED WITH FRONTOGENESIS.
WARM FRONT MAY LIFT INTO SOUTHEAST ZONES THIS MORNING...WHERE
WARMEST HIGHS ARE INDICATED. COLD ADVECTION WILL BEGIN DURING THE
MID AFTERNOON IN THE HIGHER TERRAIN...WHERE COOLING TEMPERATURES MAY
SUPPORT SNOW SHOWERS MIXING IN WITH RAIN.
TONIGHT WILL BE A TRANSITION PERIOD. AS THE COASTAL STORM DEEPENS
WITHIN THE NEW ENGLAND WATERS...PRESSURE/HEIGHT GRADIENT WILL
SUPPORT STRENGTHENING NORTHWEST WIND GUSTS. WHILE UPPER LOW WILL BE
NEARBY...EXPECT DRYING BOUNDARY LAYER TO CONTRIBUTE TO DRYING
CONDITIONS EAST OF THE MOUNTAINS DURING THE NIGHT. ACROSS THE
UPSLOPE AREAS...00Z NAM AND 21Z SHORT RANGE ENSEMBLES INDICATE
POSSIBILITY OF 1-3 INCHES OF SNOW. WILL HAVE TO MONITOR PAN HANDLE
REGION OF WEST VIRGINIA AND MARYLAND...WITH SUCH STRONG
FLOW...SHOWERS MAY MAKE IT TO THE BLUE RIDGE.
HAVE WARMED UP MOS GUIDANCE TONIGHT GIVEN GUSTY NORTHWEST FLOW.
TEMPERATURES WILL BE CLOSE TO A FREEZE WARNING CRITERIA IN THE
HIGHER TERRAIN ALONG AND WEST OF THE BLUE RIDGE...BUT CONFIDENCE NOT
HIGH ENOUGH TO WARRANT A WATCH FOR SUCH A SMALL AREA.
&&
.AVIATION...
MODERATE TO HEAVY RAIN AXIS EXPECTED TO DEVELOP OVER TERMINALS EARLY
THIS MORNING...CONTINUING TO SUPPORT LIFR-IFR CEILINGS/VISIBILITIES.
DOWNSLOPE COMPONENT INCREASES THIS AFTERNOON...ALLOWING FOR
IMPROVEMENT. GRADIENT BEHIND DEEPENING COASTAL STORM WILL SUPPORT
GUSTY NORTHWEST WINDS THIS EVENING AND OVERNIGHT.
&&
.MARINE...
00Z GFS/ETA MOS AT THOMAS POINT INDICATE SUSTAINED WINDS 25KTS EARLY
THIS MORNING....DECREASING TO 15-20KTS THIS AFTERNOON...BEFORE
INCREASING BACK TO 25KTS TONIGHT. 00Z NAM/GFS PROXIMITY BUFKIT
FORECAST SOUNDINGS INDICATE WIND GUSTS NEARING GALES AFTER
MIDNIGHT.
GALE CONDITIONS EXPECTED FOR MON INTO MON EVENING. EXPECT NW WINDS
OF NEAR SMALL CRAFT TO CONTINUE OVERNIGHT MON NIGHT THROUGH TUE.
WINDS WILL SLACKEN ON WED AND THUR AS WEAK HIGH PRES OVER THE GREAT
LAKES BUILDS ACROSS THE REGION.
&&
.TIDES...
WATER LEVELS ARE CURRENTLY LESS THAN A HALF FOOT BELOW ASTRONOMICAL
PREDICTIONS. THE CHESAPEAKE BAY OPERATIONAL FORECAST SYSTEM AND NOAA
EXTRATROPICAL STORM SURGE MODEL INDICATE WATER LEVELS WILL RISE TO
ABOUT A FOOT ABOVE ASTRONOMICAL PREDICTIONS THIS MORNING. THE LUNAR
PHASE IS WANING TOWARD A NEW MOON (7% FULL).
WATER LEVELS WILL HAVE TO BE MONITORED THIS MORNING AS STRONG
SOUTHEAST FLOW IS EXPECTED ALLOW POSITIVE TIDAL DEPARTURES TO
DEVELOP. DO NOT EXPECT DEPARTURES TO RISE ABOVE NUISANCE COASTAL
FLOOD LEVELS GIVEN THE SPEED OF THE SYSTEM.
EXPECT BLOWOUT CONDITIONS TO DEVELOP TONIGHT INTO EARLY NEXT WEEK AS
THE DEEP COASTAL STORM MOVES OFFSHORE.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
DEEP LOW PRESSURE WILL BRING DREARY AND UNSEASONABLY COLD CONTINUES
THROUGH THURS THEN A MODERATION OF TEMPERATURES BEGINS TOWARDS THE
WEEKEND.
AN UNSEASONABLY DEEP SURFACE LOW PRESSURE CENTER IS PROGGED TO BE
LOCATED SOMEWHERE NEAR NYC. BASED UPON 21Z/14 SREFS CENTRAL PRESSURE
WILL BE 979MB BY 12Z MON. THE 00Z GFS HAS IT DOWN TO 974 MB. BY NOON
ON MON THE LOW BECOMES NEARLY VERTICALLY STACKED WITH THE UPPER
LEVELS AND BEGINS TO FILL. THE LOW WILL DRIFT EAST AND AWAY FROM THE
AREA ON TUE AND WED...THEN HIGH PRESSURE WILL BUILD ACROSS THE
REGION FOR THE LATER PART OF THE WEEK. FOR SATURDAY THE HIGH
NESTLES OVER THE MID ATLANTIC REGION AND PERHAPS GIVES THE AREA
ANOTHER TASTE OF SPRING.
FOR MON...TWO CONCERNS: WINDS AND UPSLOPE SNOW. A VERY TIGHT SURFACE
PRESSURE GRADIENT AND STRONG LOW-LEVEL CYCLONIC FLOW AROUND THE LOW
OVER SOUTHERN NY WILL DOMINATE THE WEATHER. STRONG AND GUSTY
NORTHWEST WINDS ACCROSS THE REGION WILL LIKELY APPROACH WIND
ADVISORY CONDITIONS BUT WILL NOT BE STRONG ENOUGH TO WARRANT ANY
TYPE OF HIGH WIND WARCH. THE OTHER CONCERN WILL BE THE CONTINUATION
OF ACCUMULATING SNOW IN THE FAR WESTERN ZONES IN UPSLOPE PORTIONS.
FOR MON NIGHT...COLD TEMPS ONCE AGAIN ARE FORECAST...WITH SOME SPOTS
ALONG AND TO THE WEST OF THE BLUE RIDGE EXPECTED TO DROP TO NEAR
FREEZING. HOWEVER...STRONG NW CYCLONIC FLOW WILL STILL BE WITH US
WHICH WLL HELP MINIMZIE THREAT OF WIDESPREAD FREEZING CONDITIONS.
FOR TUE...GRADUAL DRYING AND ABATEMENT OF WINDS AS THE SURFACE LOW
PUSHES OUT TO SEA.
FOR WED TO SAT...HIGH PRES OVER THE GREAT LAKES ON WED WILL MOVE
SLOWLY EAST TO A POSITION OVER THE MID ATLANTIC BY LATE FRI. DID NOT
MAKE SIGNIFICANT CHANGES IN THIS PART OF THE LONG TERM...AND
CONTINUED WITH DRY WEATHER AND GRADUAL MODERATION IN TEMPS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH THROUGH THIS AFTERNOON FOR DCZ001.
MD...FLOOD WATCH THROUGH THIS AFTERNOON FOR MDZ004>007-009>011-013-
014-016>018.
WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY MORNING
FOR MDZ501.
VA...FLOOD WATCH THROUGH THIS AFTERNOON FOR VAZ036>042-050>057.
WV...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY MORNING
FOR WVZ501-503.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR ANZ530>537.
GALE WARNING FROM 4 AM TO 11 PM EDT MONDAY FOR ANZ530>537.
&&
SHORT TERM/AVIATION/TIDES...ROGOWSKI
LONG TERM...SMZ
MARINE...ROGOWSKI/SMZHazardous weather outlook, Apr 15, 5:07 AM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 AM EDT SUN APR 15 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-161000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
607 AM EDT SUN APR 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TODAY AND TONIGHT
A STRONG LOW CONTINUES TO DEVELOP THIS MORNING OVER WESTERN NORTH
CAROLINA AND MOVE OFF THE COAST NEAR DELAWARE THIS AFTERNOON. THE
LOW WILL MOVE NORTHEAST AND AWAY FROM THE REGION BY LATE MONDAY.
A FLOOD WATCH CONTINUES FOR AREAS EAST OF THE BLUE RIDGE
MOUNTAINS THROUGH THIS AFTERNOON. WIDESPREAD TOTAL STORM RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED IN THE WATCH AREA...WITH
SOME AMOUNTS AROUND THREE INCHES POSSIBLE OVER EASTERN MARYLAND...
NORTHERN AND NORTH CENTRAL VIRGINIA...AND ALONG THE EASTERN
SLOPES OF THE BLUE RIDGE. THIS COULD CAUSE FLOODING OF CREEKS...STREAMS
...AND LOW LYING URBAN AREAS. THE HEAVIEST RAIN IS EXPECTED
THROUGH THE MORNING HOURS...AND SHOULD TAPER OFF FROM WEST TO EAST
THIS AFTERNOON.
A WINTER STORM WATCH IS IN EFFECT ACROSS THE WESTERN SLOPES OF THE
ALLEGHENY MOUNTAINS FROM THIS EVENING THROUGH MONDAY MORNING.
POTENTIAL TOTAL SNOWFALL OF 2 UP TO 5 INCHES IS POSSIBLE.
ALSO...TEMPERATURES IN SOME SPOTS ALONG AND WEST OF THE BLUE RIDGE
TONIGHT COULD DIP TO NEAR FREEZING. GUSTY NORTHWEST WINDS
DEVELOPING TONIGHT SHOULD HELP DRY PAVED SURFACES LATE THIS
AFTERNOON AND OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
TIDAL WATER LEVELS ON THE POTOMAC AND THE MARYLAND PORTION OF THE
CHESAPEAKE BAY ARE NOT EXPECTED TO RISE ABOVE NUISANCE COASTAL
FLOOD LEVELS OWING TO THE RAPID MOVEMENT OF THE LOW. WITH STRONG
NORTHWEST WINDS EXPECTED...BLOW OUT TIDES ARE LIKELY ON MONDAY
INTO TUESDAY.
UPSLOPE SNOWFALL IS LIKELY TO CONTINUE ALONG THE WESTERN RIDGES OF THE
ALLEGHENY FRONT MONDAY.
AS THE LOW DEEPENS AND MOVES UP THE COAST STRONG NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS 35 TO 45 MPH ARE LIKELY ON MONDAY INTO
MONDAY NIGHT. ON THE WATERS...GALE WARNINGS ARE IN EFFECT FOR THE
MARYLAND PORTION OF THE CHESAPEAKE BAY AND THE ENTIRE TIDAL
POTOMAC FOR MONDAY AND MONDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...
REPORTS OF SIGNIFICANT PRECIPITATION OR FLOODING ARE REQUESTED TO
BE RELAYED TO THE NATIONAL WEATHER SERVICE OFFICE IN STERLING
VIRGINIA.
REMOTE SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY.
SMZ/ROGOWSKI
Event by event
13 high wind, 9 flood, 3 strong wind. Local standard time, as filed.
Flood, Madison
- When
- April 15, 9:00 AM EST to 4:00 PM EST
- Where
- Madison County, Madison
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.380, -78.270
Virginia Department of Transportation reported several roads closed across the county due to flooding.
Flood, Orange
- When
- April 15, 9:00 AM EST to 4:00 PM EST
- Where
- Orange County, Orange
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.250, -78.120
Virginia Department of Transportation reported several roads closed across the county due to flooding.
Flood, Prince William
- When
- April 15, 10:00 AM EST to 4:00 PM EST
- Where
- Prince William County, Independent Hill
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.630, -77.430
Virginia Department of Transportation reported several roads closed across the county due to flooding.
Flood, Shenandoah
- When
- April 15, 10:00 AM EST to 9:00 PM EST
- Where
- Shenandoah County, 6 mi W of Woodstock
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.880, -78.631
A Newspaper reported that Stoney Creek flooded at Columbia Furnace. Several low water crossings in the County were closed due to flooding.
Flood, Frederick
- When
- April 15, 1:00 PM EST to 7:00 PM EST
- Where
- Frederick County, Stephens City
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.080, -78.220
Virginia Department of Transportation reported several roads closed across the county due to flooding.
Flood, Albemarle
- When
- April 15, 2:00 PM EST to 5:00 PM EST
- Where
- Albemarle County, White Hall to (Cho)charlottesville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.120, -78.670
Virginia Department of Transportation reported numerous roads closed across the county due to flooding.
Flood, Charlottesville (C)
- When
- April 15, 2:00 PM EST to 5:00 PM EST
- Where
- Charlottesville (C) County, Charlottesville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.030, -78.500
Virginia Department of Transportation reported roads closed in the City of Charlottesville due to flooding.
Flood, Clarke
- When
- April 15, 2:00 PM EST to 8:00 PM EST
- Where
- Clarke County, 3 mi W of Berryville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.150, -78.026
Virginia Department of Transportation reported several roads closed across the county due to flooding.
Flood, Culpeper
- When
- April 15, 2:00 PM EST to 6:00 PM EST
- Where
- Culpeper County, Culpeper
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.480, -78.000
Virginia Department of Transportation reported several roads closed across the county due to flooding.
High Wind, Albemarle
- When
- April 15, 6:00 PM EST to April 16, 6:00 PM EST
- Where
- Albemarle forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 38.029, -78.477 (the zone’s center; the record gives no point)
The public reported several trees down and roof damage at a home and neighboring building at Via Lane north of White Hall, VA. Virginia Department of Transportation reported numerous road closures due to downed trees and power lines across the county.
High Wind, Greene
- When
- April 15, 6:00 PM EST to April 16, 6:00 PM EST
- Where
- Greene forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Virginia Department of Transportation reported several road closures due to downed trees and power lines across the region.
High Wind, Nelson
- When
- April 15, 6:00 PM EST to April 16, 6:00 PM EST
- Where
- Nelson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 37.787, -78.887 (the zone’s center; the record gives no point)
A Trained Spotter reported numerous trees down in the Stoney Creek and Wintergreen resort area. Virginia Department of Transportation reported several road closures due to downed trees and power lines across the region.
High Wind, Clarke
- When
- April 16, 1:00 AM EST to 6:00 PM EST
- Where
- Clarke forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 39.112, -77.997 (the zone’s center; the record gives no point)
Newspapers reported numerous trees and power lines down across the county, causing power outages that lingered into April 17th.
High Wind, Frederick
- When
- April 16, 1:00 AM EST to 6:00 PM EST
- Where
- Frederick forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 39.195, -78.213 (the zone’s center; the record gives no point)
Newspaper reports indicated numerous trees and power lines down across the county, causing power outages through April 17th. Several schools were closed due to the power outages.
High Wind, Page
- When
- April 16, 1:00 AM EST to 6:00 PM EST
- Where
- Page forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Virginia Department of Transportation reported several road closures due to downed trees.
High Wind, Shenandoah
- When
- April 16, 1:00 AM EST to 6:00 PM EST
- Where
- Shenandoah forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Virginia Department of Transportation reported several road closures due to downed trees.
High Wind, Warren
- When
- April 16, 1:00 AM EST to 6:00 PM EST
- Where
- Warren forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Virginia Department of Transportation reported several road closures due to downed trees.
Strong Wind, Augusta
- When
- April 16, 1:00 AM EST to 6:00 PM EST
- Where
- Augusta forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.109, -78.974 (the zone’s center; the record gives no point)
Virginia Department of Transportation reported a tree down at the entrance of Sherando Lake along Route 664.
Strong Wind, Highland
- When
- April 16, 1:00 AM EST to 6:00 PM EST
- Where
- Highland forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
Virginia Department of Transportation reported several trees and wires down across the region.
Strong Wind, Rockingham
- When
- April 16, 1:00 AM EST to 6:00 PM EST
- Where
- Rockingham forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
Virginia Department of Transportation reported several road closures due to downed trees.
High Wind, Arlington
- When
- April 16, 5:00 AM EST to 6:00 PM EST
- Where
- Arlington forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
Newspapers reported trees down across the area.
High Wind, Fairfax
- When
- April 16, 5:00 AM EST to 6:00 PM EST
- Where
- Fairfax forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 38.841, -77.291 (the zone’s center; the record gives no point)
Broadcast media reported a tree down at the intersection of Gallows Road and Hemlock Drive.
High Wind, Fauquier
- When
- April 16, 5:00 AM EST to 6:00 PM EST
- Where
- Fauquier forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
Virginia Department of Transportation reported Route 600 from Route 29 to Route 55 closed due to downed lines.
High Wind, Prince William
- When
- April 16, 5:00 AM EST to 6:00 PM EST
- Where
- Prince William forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
Virginia Department of Transportation reported downed power lines on Route 682 at Antioch Road. Route 600 from Route 29 to Route 55 closed due to downed lines. A Trained Spotter reported that a chimney was blown off a town home roof in the City of Manassas. Broadcast Media reported a tree down on River Forest Road.|
High Wind, Loudoun
- When
- April 16, 5:00 AM EST to 6:00 PM EST
- Where
- Loudoun forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
A County Official reported trees down on Alder School Road in Round Hill, VA. Trees were also down along Route 601 south of Bluemont. |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Jersey, April 15 to 23, 20072 deaths · $19 million · 6 events
- Winter Storm in New York, April 15 to 16, 20072 deaths · 6 injured · $145,000 · 9 events
- Flooding and Heavy Rain in New Jersey, April 15 to 23, 20071 death · $111 million · 16 events
- Flooding and Heavy Rain in New York, April 15 to 18, 20071 death · 1 injured · $11 million · 8 events
- Tornadoes and Damaging Winds in South Carolina, April 15, 20079 injured · $347,000 · EF1 · 15 events
- Coastal Flood in New York, April 15 to 17, 2007$26 million · 14 events
- Flooding and Coastal Flood in Massachusetts, April 15 to 21, 20071 injured · $2.8 million · 63 kt wind · 46 events
- High Wind in Virginia, April 15 to 16, 20071 injured · $1.4 million · 65 kt wind · 25 events
- Flooding in West Virginia, April 15 to 16, 2007$2.7 million · 17 events
- Tornadoes and Damaging Winds in Florida, April 15, 2007$15,000 · EF2 · 19 events
- High Wind in North Carolina, April 15 to 17, 2007$1.3 million · 71 kt wind · 9 events
- Flooding and Heavy Snow in New Hampshire, April 15 to 18, 2007$1.6 million · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25794, 25795, 25796, 25797, 25793, 25789, 25790, 25791, 25792, 26645, 26647, 26648, 26634, 26635, 26638, 26640, 26642, 27670, 27671, 27672, 27878, 27879, 27880, 27881, 27882.